MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB73, 12X100 KII SH BLD ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTB73, 12X100 KII SH BLD ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTB73
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic prostatectomy.Event description: on february the 25th i received an email from dr.[name], the buyer of [hospital] in which she wrote me that on(b)(6) 2020 during a robotic prostatectomy the instrumentalist saw a piece of black plastic in the patient's abdomen.Once the piece was extracted it turned out to be one of our trocar valves.Specifically ctb73 lot.1370099.It seems the result of an excessive pressure applied by a needle holder on which a needle was mounted.This is also clear from the photos that i am attaching where you can notice a tear in the valve.In my opinion, the needle hooked onto the valve and a strong push on the needle holder caused it to detach.The head nurse made an official report to the health department for non-compliance of our trocar.The management expects our explanation of what may have happened.I will check if the trocar has been kept aside.Patient status: no patient injury or illness occurred associated with the complaint event.
 
Event or Problem Description
Procedure performed: laparoscopic prostatectomy.Event description: on (b)(6) i received an email from dr.[name], the buyer of [hospital] in which she wrote me that on (b)(6) 2020 during a robotic prostatectomy the instrumentalist saw a piece of black plastic in the patient's abdomen.Once the piece was extracted it turned out to be one of our trocar valves.Specifically ctb73 lot.1370099.It seems the result of an excessive pressure applied by a needle holder on which a needle was mounted.This is also clear from the photos that i am attaching where you can notice a tear in the valve.In my opinion, the needle hooked onto the valve and a strong push on the needle holder caused it to detach.The head nurse made an official report to the health department for non-compliance of our trocar.The management expects our explanation of what may have happened.I will check if the trocar has been kept aside.Additional information received via email on 03apr2020 from applied medical senior customer relations representative."this hospital is in the zone of italy more touched by covid-19, unfortunately at the moment it¿s still impossible to collect the product." patient status: no patient injury or illness occurred associated with the complaint event.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, photographs of the event unit were provided, which confirmed that a piece of the septum, an internal rubber component of the seal, had fragmented from the seal.Engineering also observed that the shield, an internal plastic component of the seal, was dislodged from the seal.Based on the photographs provided and the description of the event, it is likely that the fragmented septum and dislodged shield were caused by non-axial insertion or removal of asymmetrical instruments (needle holder with needle) through the trocar.Applied medical's instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." septum fragmentation is not considered to be reportable as it is unlikely to cause or contribute to death or serious injury.However, the event is reportable due to the dislodged shield that was observed in the photographs provided.

Brand Name
CTB73, 12X100 KII SH BLD ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9823977
Report Number2027111-2020-00414
Device Sequence Number11545565
Product Code GCJ
UDI-Device Identifier00607915123727
UDI-Public(01)00607915123727(17)221110(30)01(10)1370099
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2022
Device Model NumberCTB73
Device Catalogue Number101472289
Device Lot Number1370099
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer02/25/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date05/13/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROBOT, NEEDLE HOLDER, NEEDLE; ROBOT, NEEDLE HOLDER, NEEDLE